Journal of Applied Probability

Coupling limit order books and branching random walks

Florian Simatos

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a model for a one-sided limit order book proposed by Lakner, Reed and Stoikov (2013). We show that it can be coupled with a branching random walk and use this coupling to answer a nontrivial question about the long-term behavior of the price. The coupling relies on a classical idea of enriching the state space by artificially creating a filiation, in this context between orders of the book, which we believe has the potential of being useful for a broader class of models.

Article information

Source
J. Appl. Probab., Volume 51, Number 3 (2014), 625-639.

Dates
First available in Project Euclid: 5 September 2014

Permanent link to this document
https://projecteuclid.org/euclid.jap/1409932663

Digital Object Identifier
doi:10.1239/jap/1409932663

Mathematical Reviews number (MathSciNet)
MR3256216

Zentralblatt MATH identifier
1305.60086

Subjects
Primary: 60J85: Applications of branching processes [See also 92Dxx]
Secondary: 60G55: Point processes

Keywords
Limit order book branching random walk branching random walk with a barrier

Citation

Simatos, Florian. Coupling limit order books and branching random walks. J. Appl. Probab. 51 (2014), no. 3, 625--639. doi:10.1239/jap/1409932663. https://projecteuclid.org/euclid.jap/1409932663


Export citation

References

  • Athreya, K. B. and Ney, P. E. (2004). Branching Processes. Dover, Mineola, NY.
  • Biggins, J. D. (1976). The first- and last-birth problems for a multitype age-dependent branching process. Adv. Appl. Prob. 8, 446–459.
  • Biggins, J. D., Lubachevsky, B. D., Shwartz, A. and Weiss, A. (1991). A branching random walk with a barrier. Ann. Appl. Prob. 1, 573–581.
  • Cont, R., Stoikov, S. and Talreja, R. (2010). A stochastic model for order book dynamics. Operat. Res. 58, 549–563.
  • Gould, M. D. \et (2013). Limit order books. Quant. Finance 13, 1709–1742.
  • Hammersley, J. M. (1974). Postulates for subadditive processes. Ann. Prob. 2, 652–680.
  • Kendall, D. G. (1951). Some problems in the theory of queues. J. R. Statist. Soc. B 13, 151–173; discussion: 173–185.
  • Kingman, J. F. C. (1975). The first birth problem for an age-dependent branching process. Ann. Prob. 3, 790–801.
  • Lakner, P., Reed, J. and Stoikov, S. (2013). High frequency asymptotics for the limit order book. Submitted.
  • Yudovina, E. (2012). A simple model of a limit order book. Preprint. Available at http://uk.arxiv.org/ abs/1205.7017.